Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Does jaundice cause itching ?

hi this is Vik, I had viral and have been taking medication.... it started itiching a lot and hence i visited the doctor again (this time a different one) Doctor told me to do a blood test ... i have SGPT (75 units/L) and also the Lymphocytes is high at 55%... he suggested i have mild Jaundice and gave me Liv 52 tablets... please advise if it is jauindice because of which it is itching
Asked On : Wed, 20 Jul 2011
Answers:  2 Views:  242
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Thanks for query,
Itching is very common in jaundice so nothing to worry.
With the time gradually it will be alright.
appearing bile salt and pigments in the blood lead to itching.
ok and bye.
Answered: Wed, 20 Jul 2011
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Your SGPT is normal value. You have not mentioned bilirubin value. The itching can be because of allergy medicine you take for viral fever also. You need to consult your Doctor about this possibility. Take Cetrizine tablet for relief from itching for now.
Answered: Wed, 20 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor